Scattering of massless and massive monopoles in an SU(N) theory - art. no.065010

Citation
Xg. Chen et Ej. Weinberg, Scattering of massless and massive monopoles in an SU(N) theory - art. no.065010, PHYS REV D, 6406(6), 2001, pp. 5010
Citations number
29
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Physics
Journal title
PHYSICAL REVIEW D
ISSN journal
0556-2821 → ACNP
Volume
6406
Issue
6
Year of publication
2001
Database
ISI
SICI code
0556-2821(20010915)6406:6<5010:SOMAMM>2.0.ZU;2-3
Abstract
We use the moduli space approximation to study the time evolution of magnet ically charged configurations in a theory with an SU(N+2) gauge symmetry sp ontaneously broken to U(1) x SU(N) x U(1). We focus on configurations conta ining two massive and N-1 massless monopoles. The latter do not appear as d istinct objects, but instead coalesce into a cloud of non-Abelian field. We find that at large times the cloud and the massive particles are decoupled . with separately conserved energies. The interaction between them occurs t hrough a scattering process in which the cloud, acting very much like a thi n shell, contracts and eventually bounces off the cores of the massive mono poles. The strength of the interaction. as measured, e.g., by the amount of energy transfer, tends to be greatest if the shell is small at the time th at it overlaps the massive cores. We also discuss the corresponding behavio r for the case of the SU(3) multimonopole solutions studied by Dancer.